Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Diagnosed with pneumonia. On antibiotics. Prescribed Zithromax. Fever 103 to 104. Developed white sore on tongue. suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3393 Questions
Hi, My 23 year old son has been sick with a fever since weds. I took him to the ER on Saturday and he waw diagnosed with pneumonia. He was put on an antibiotic IV and fluids then sent home with zithromax. His fever fluctuated from 103 to 104 friday saturday and even tho he has been on the zithro he stills fluctuates from 101 to 104. Now he has developed a 1/4 inch white sore on the side of his tongue. He still has no energy and does not WANT to eat or drink but when we force fluids he does tolerate them. Should we revisit to ER 2moro or is this normal?
Posted Sat, 26 Oct 2013 in General Health
Answered by Dr. Raju A.T 1 hour later
Brief Answer:

Detailed Answer:

Thanks for your query.

Antibiotics like Zithromax does need few days to show its response, but considering the soreness in the tongue after starting the antibiotics I would recommend a second visit to the ER.

If they plan to change the antibiotics then planning on placing him on Cephalosporins class of antibiotics would be good.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor